I’ve been taking indometacin (indo) for 4 days now and I have to say that the novelty has worn off. The morning after my first dose was the best morning I’d had in a long while. I woke up without joint stiffness and lasted 18 hours without any joint pain.
But like I said the novelty has worn off and I am getting some side effects too. The side effects aren’t too bad but they are strange. About half an hour after taking the indo I’m really hungry, as in belly rumbling, hunger pains, not being able to sleep hunger. I compare it to the pred munchies (when a person is on oral steroids, often called prednisone, pred for short, they may experience an increase appetite which is often referred to as the munchies or pred munchies). So they aren’t too bad except I’ve pretty much eaten my parents out of house and home.
I’m also getting headaches… Not straight away but at 11am of the following day. I can only put this down to the indometacin being a slow release capsule. But needless to say the headaches aren’t pleasant.
So tonight I’m going to skip my dose of indometacin to see if it is definitely that, that is causing my headaches. So if I don’t get a headache tomorrow around 11am I will know it was the indometacin that was causing them and I can change to a different NSAID. I don’t suggest that people stop a medication without consulting their doctor first… I’m lucky that my cousin is a doctor so I asked him.
In all honesty I’m not sure whether the indometacin is working as much as it was. I’ve been waking up stiff, albeit less stiff than before I started indometacin but more stiff than I’d like to be. My ankle has also been getting swollen again. Again not as much as it was but still swollen. And my joint pain has returned. I’m not sure if I’m having a flare because normally I’m worse than this but I dont know how this medication is going to affect my flares.